Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at May 16, 2012, 4:00 PM EDT for Washington County, New York. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2012, 4:00 PM EDT (20:00 UTC)
- Expired
- May 16, 2012, 4:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Albany, NY
County Washington County, NY
The radar
The Albany radar (KENX), 95 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 4:18 PM EDT | TSTM WND DMG | 1 Ne Glens Falls, NY | TREES AND WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
365 WWUS81 KALY 162000 SPSALY SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 400 PM EDT WED MAY 16 2012 NYZ041>043-083-084-162030- SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-NORTHERN WARREN NY- SOUTHEAST WARREN NY-NORTHERN SARATOGA NY- 400 PM EDT WED MAY 16 2012 ...A STRONG THUNDERSTORM IN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... WARREN COUNTY IN EAST CENTRAL NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR LAKE LUZERNE-HADLEY...OR ABOUT 8 MILES SOUTHWEST OF LAKE GEORGE VILLAGE...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF LAKE GEORGE VILLAGE BY 405 PM EDT WEST GLENS FALLS BY 410 PM EDT GLENS FALLS BY 415 PM EDT HUDSON FALLS AND FORT EDWARD BY 420 PM EDT 6 MILES WEST OF HARTFORD BY 430 PM EDT IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4346 7338 4323 7337 4324 7389 4342 7391 TIME...MOT...LOC 2000Z 268DEG 22KT 4333 7377 $$ BGM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at May 16, 3:53 PM EDT, 7 minutes earlier.
Area forecast discussion, May 16, 3:53 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 353 PM EDT WED MAY 16 2012 .SYNOPSIS... IN WAKE OF A STRONG COLD FRONT PASSAGE THIS EVENING...HIGH PRESSURE APPROACHING FROM THE GREAT LAKES WILL BUILD EASTWARD INTO OUR REGION ON THURSDAY. THE HIGH WILL REMAIN IN PLACE PROVIDING DRY CONDITIONS FROM THE END OF THE WEEK THROUGH THE WEEKEND...WITH A WARMING TREND AS THE AIR MASS MODERATES. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 350 PM...SEVERE THUNDERSTORM WATCH 280 CONTINUES FOR ALL OF EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND. HOWEVER...IT DOES APPEAR DRIER AND MORE STABLE AIR HAS WORKED INTO THE WESTERN ADIRONDACKS BEHIND THE INITIAL PRE-FRONTAL TROUGH. THE ACTUAL COLD FRONT IS NOT TOO FAR BEHIND...PUSHING EASTWARD ACROSS CENTRAL NY...AND THESE BOUNDARIES COULD MERGE OVER EASTERN NY POSSIBLY ALLOWING CLUSTERS OR BROKEN LINES TO CONSOLIDATE. AHEAD OF THE FRONTAL BOUNDARIES LOW LEVEL MOISTURE IS MORE PREVALENT WITH SURFACE DEWPOINTS IN THE UPPER 50S TO LOWER 60S WITH A SOUTHERLY FLOW THROUGH THE HUDSON VALLEY. SURFACE BASED CAPE FROM THE 18Z KALB SOUNDINGS SHOWS OVER 2000 J/KG WITH 850-500MB LAPSE RATES OF 6.8C/KM. DEEP LAYER 0-6 KM SHEAR WAS 48 KT WHICH IS IMPRESSIVE...ALTHOUGH VERY TOP-HEAVY WITH STRONG MID LEVEL FLOW AROUND 600-500MB. A WIND MAX AT 500MB IS SURGING INTO THE REGION. ROTATING STORMS WITH SUPERCELL STRUCTURES ARE OCCURRING WITH DISCRETE CELLS OR CLUSTERS. AGAIN...POSSIBLE CONSOLIDATION INTO LINES MAY OCCUR AS THE COLD FRONT APPROACHES EARLY THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BOTH CONTINUE TO BE THREATS. WILL LIKELY BE ABLE TO CLEAR AT LEAST HALF THE AREA FROM THE SEVERE THUNDERSTORM WATCH WELL BEFORE THE 9 PM EXPIRATION TIME. DRIER AND COOLER AIR WILL WORK IN BY LATE EVENING AND ESPECIALLY AFTER MIDNIGHT AS A WEST-NORTHWEST BREEZE DEVELOPS IN WAKE OF THE COLD FRONT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... A COOLER AND MUCH DRIER AIR MASS WILL SETTLE IN THURSDAY COURTESY OF A NORTHWEST BREEZE AND HIGH PRESSURE BUILDING EASTWARD ACROSS THE GREAT LAKES. DEWPOINTS WILL DROP THROUGH THE 30S THURSDAY AFTERNOON RESULTING IN COOL FEELING AND REFRESHING CONDITIONS WITH A RESPITE IN THE RECENT HUMIDITY. COLD ADVECTION WILL BE COUNTERING THE STRONG MAY SUN WITH GOOD MIXING TO AROUND 800 MB. TEMPS SHOULD REACH NEAR NORMAL READINGS BUT AGAIN WITH A COOL AND DRY NORTHWEST BREEZE. WITH SURFACE HIGH PRESSURE FORECAST TO BE PARKED OVER THE AREA THURSDAY NIGHT INTO FRIDAY MORNING...THIS WILL SET THE STAGE FOR GOOD RADIATIONAL COOLING WITH CLEAR SKIES AND LIGHT WINDS WITH TEMPS DROPPING INTO THE 30S TO LOWER 40S. THE COLDEST READINGS WILL BE OVER THE HIGHER TERRAIN AND ESPECIALLY OVER THE WESTERN/SOUTHERN ADIRONDACKS...WHERE AREAS OF FROST FORMATION ARE POSSIBLE. SOME ISOLATED POINTS COULD EVEN SEE FREEZING TEMPS IN THE COLDER SPOTS OF NORTHERN HERKIMER AND HAMILTON COUNTIES. WILL CONTINUE TO MENTION FROST POTENTIAL IN THE HWO. ON FRIDAY...SURFACE HIGH PRESSURE WILL BECOME ANCHORED OVER THE EASTERN SEABOARD WHILE HEIGHTS ALOFT RISING AND A UPPER LEVEL RIDGE BUILDING. THIS WILL ALLOW FOR THE AIR MASS TO BEGIN TO WARM WITH TEMPS NORMAL BUT WITH LOW HUMIDITY PERSISTING. SO OVERALL A VERY PLEASANT DAY SHAPING UP FOR FRIDAY. TEMPS WILL NOT BE AS COLD FRIDAY NIGHT WITH THE MODERATING AIR MASS. SATURDAY WILL FEATURE EVEN WARMER TEMPS AS 850MB TEMPS RISE TO OVER +10C WITH A MODEST WESTERLY FLOW. THERE SHOULD CONTINUE TO BE ABUNDANT SUNSHINE WITH THE RIDGE IN PLACE WITH TEMPS WELL INTO THE 70S TO NEAR 80 ACROSS THE AREA. DEWPOINTS WILL START TO CREEP UP BUT STILL WELL IN THE COMFORTABLE RANGE. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A TRANQUIL LONG TERM PORTION OF THE FORECAST AS WE TRANSITION FROM THE COOLER CYCLONIC FLOW ALOFT ON FRIDAY TO BUILDING HEIGHTS AND SURFACE PRESSURES FOR THE WEEKEND. MODEL CONSENSUS IS RATHER HIGH CONFIDENCE FOR A DRY AND SEASONABLE TO ABOVE SEASONABLE TEMPERATURES. MEANWHILE...WE WILL BE MONITORING THE EVOLUTION OF THE CUT OFF UPPER LOW OVER THE SOUTHEAST CONUS LATER INTO THE WEEKEND INTO EARLY NEXT WEEK. HERE...THE MODEL SUITE DIVERGES WITH PLACEMENT...MOISTURE CONTENT...AND EVENTUAL TRACK OF THIS SYSTEM. THE LATEST ECMWF IS THE MOST AGGRESSIVE WITH TRACKING THIS SYSTEM NORTHWARD WITH AN INCREASE PROBABILITY OF SHOWERS LATER MONDAY. THE GFS HANGS ONTO THE RIDGE LONGER LIMITING THE POTENTIAL FOR SHOWERS. THE GGEM IS IN CLOSER AGREEMENT WITH THE ECMWF...WITH A FURTHER INLAND TRACK OF THIS SYSTEM. PER HPC COLLABORATION AND NEIGHBORING OFFICES...WE WILL CONTINUE ALONG THE SLIGHT CHANCE PROBABILITIES AND KEEP TEMPERATURES RATHER MILD. OVERALL...TEMPERATURES WILL AVERAGE AT OR ABOVE NORMAL WITH PRECIPITATION BELOW NORMAL. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... SEVERE THUNDERSTORM WATCH #280 IS IN EFFECT UNTIL 9 PM EDT INCLUDES ALL TAF SITES. STRATUS FINALLY LIFTED AND BURNED OFF. NOW WE ARE TAPPING THE UNSTABLE AIR MASS ACROSS REGION. A STRONG NEGATIVELY TILTED MID LEVEL TROUGH APPROACHING. HAVE A PRE-FRONTAL TROUGH ACROSS AREA WITH A COLD FRONT ACROSS WESTERN NEW YORK. BOTH WILL MOVE ACROSS REGION THIS AFTERNOON AND EVENING TRIGGERING CONVECTION. HAVE ADDRESSED THE THREAT FOR CONVECTION AT EACH TAF SITE WITH A TWO HOUR TEMPO GROUP WITH MVFR CONDITIONS. A PERIOD BRIEF PERIOD IFR WILL OCCUR WITH ANY CONVECTION. OTHERWISE VFR CONDITIONS ARE EXPECTED WITH CLOUD COVER DECREASING TONIGHT. EXPECT SOME DIURNAL CUMULUS TO DEVELOP ON THURSDAY. WINDS WILL S-SW IN WARM SECTOR WITH A SHIFT TO W-NW WITH THE PASSAGE OF THE COLD FRONT. .OUTLOOK... THU-SUN...VFR. NO SIG WX. && .FIRE WEATHER... ...MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO AROUND 25 TO 30 PERCENT THURSDAY AFTERNOON... IN WAKE OF A STRONG COLD FRONT PASSAGE THIS EVENING...HIGH PRESSURE APPROACHING FROM THE GREAT LAKES WILL BUILD EASTWARD INTO OUR REGION ON THURSDAY. THE HIGH WILL REMAIN IN PLACE PROVIDING DRY CONDITIONS FROM THE END OF THE WEEK THROUGH THE WEEKEND...WITH A WARMING TREND AS THE AIR MASS MODERATES. RELATIVE HUMIDITY VALUES WILL INCREASE TO AROUND 80 TO 95 PERCENT TONIGHT...THEN DROP TO MINIMUM VALUES BETWEEN 25 AND 30 PERCENT THURSDAY AFTERNOON. RH VALUES WILL RECOVER TO AROUND 75 TO 95 PERCENT THURSDAY NIGHT. WINDS TONIGHT WILL BECOME WEST-NORTHWEST AROUND 5 TO 15 MPH...SHIFTING TO THE NORTHWEST ON THURSDAY AT SIMILAR SPEEDS. WINDS THURSDAY NIGHT WILL BE NORTHWEST AROUND 5 MPH OR LESS. && .HYDROLOGY... NO WIDESPREAD HYDRO PROBLEMS ARE ANTICIPATED THROUGH THE NEXT 5 DAYS. A QUARTER TO HALF AN INCH OF RAIN IS POSSIBLE INTO THIS EVENING WITH SCATTERED TO NUMEROUS SHOWERS...WITH LOCALIZED AMOUNTS OVER AN INCH POSSIBLE IN THUNDERSTORMS. THIS MAY RESULT IN SOME MINOR RIVER RISES IN SOME SPOTS...AND PONDING OF WATER ON ROADS AND POOR DRAINAGE LOCATIONS. OTHERWISE....DRY WEATHER IS EXPECTED FROM THURSDAY THROUGH THE WEEKEND...WHICH WILL ALLOW RIVERS TO RECEDE CLOSER TO SEASONAL LEVELS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...JPV NEAR TERM...JPV SHORT TERM...JPV LONG TERM...IAA AVIATION...IAA FIRE WEATHER...JPV HYDROLOGY...JPV
Hazardous weather outlook, May 16, 1:43 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ALBANY NY 143 PM EDT WED MAY 16 2012 CTZ001-013-MAZ001-025-NYZ039>041-043-047>054-059>061-064>066-083-084- VTZ015-171215- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON- EASTERN WINDHAM- 143 PM EDT WED MAY 16 2012 ...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...THE LAKE GEORGE SARATOGA REGION...EASTERN MOHAWK VALLEY...NORTHERN CATSKILLS...GREATER CAPITAL DISTRICT...MID HUDSON VALLEY AND TACONICS OF EAST CENTRAL NEW YORK AND EXTREME SOUTHEAST VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION HAS BEEN REQUESTED FOR LITCHFIELD...BERKSHIRE...FULTON...MONTGOMERY...SARATOGA...WASHINGTON... SCHOHARIE...SCHENECTADY...ALBANY...RENSSELAER...GREENE...COLUMBIA...ULSTER... DUTCHESS...WARREN...WINDHAM. NYZ032-033-038-042-058-063-082-VTZ013-014-171215- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN- WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-BENNINGTON- WESTERN WINDHAM- 143 PM EDT WED MAY 16 2012 ...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...WESTERN MOHAWK VALLEY AND CENTRAL AND SOUTHEAST CATSKILLS OF EAST CENTRAL NEW YORK AND THE SOUTHERN GREEN MOUNTAINS OF VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FROST IS POSSIBLE LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING AS TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MID 30S WITH SOME UPPER 20S POSSIBLE ACROSS THE WESTERN ADIRONDACKS. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION HAS BEEN REQUESTED FOR HERKIMER...HAMILTON...WARREN... GREENE...ULSTER...FULTON...BENNINGTON...WINDHAM. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, May 16, 2:41 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
241 PM EDT WED MAY 16 2012
NYZ042-083-161915-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-
241 PM EDT WED MAY 16 2012
...A STRONG THUNDERSTORM IN
WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS UP
TO 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED 7 MILES WEST OF JOHNSBURG...OR ABOUT 14 MILES EAST OF
SPECULATOR...AND MOVING EAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...
JOHNSBURG AND NORTH CREEK BY 250 PM EDT
CHESTERTOWN BY 300 PM EDT
6 MILES SOUTH OF EAGLE POINT CAMPGROUND AND 7 MILES SOUTH OF SCHROON
MANOR PUBLIC CAMPGROUND BY 305 PM EDT
8 MILES NORTH OF BOLTON LANDING BY 310 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT...WESTERN
MASSACHUSETTS...EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4369 7356 4345 7366 4340 7415 4369 7420
4376 7403 4375 7400 4378 7373
TIME...MOT...LOC 1840Z 256DEG 31KT 4361 7406
FRUGISSpecial weather statement, May 16, 3:12 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
312 PM EDT WED MAY 16 2012
NYZ038-161945-
SOUTHERN HERKIMER NY-
312 PM EDT WED MAY 16 2012
...A STRONG THUNDERSTORM IN
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS UP TO 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR FRANKFORT...OR ABOUT 6 MILES WEST OF ILION...AND MOVING EAST AT
30 MPH.
THE THUNDERSTORM WILL BE NEAR...
ILION AND MOHAWK BY 320 PM EDT
HERKIMER...7 MILES NORTH OF JORDANVILLE AND 8 MILES SOUTH OF
MIDDLEVILLE BY 325 PM EDT
LITTLE FALLS BY 335 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4308 7519 4312 7516 4324 7484 4290 7475
4291 7521 4292 7522 4300 7522 4306 7522
TIME...MOT...LOC 1912Z 265DEG 28KT 4301 7511
FRUGISLocal storm report, May 16, 3:39 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
339 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL ILION 43.01N 75.04W
05/16/2012 M0.88 INCH HERKIMER NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1200001
SNDSpecial weather statement, May 16, 3:40 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 340 PM EDT WED MAY 16 2012 NYZ041-083-162015- SOUTHEAST WARREN NY-NORTHERN SARATOGA NY- 340 PM EDT WED MAY 16 2012 ...A STRONG THUNDERSTORM IN WARREN COUNTY IN EAST CENTRAL NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR EDINBURG...OR ABOUT 17 MILES NORTHWEST OF SARATOGA SPRINGS...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... CORINTH BY 400 PM EDT IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4329 7370 4315 7375 4313 7412 4324 7413 TIME...MOT...LOC 1940Z 263DEG 25KT 4323 7401 BGM/IAA
Local storm report, May 16, 3:47 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
347 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL HERKIMER 43.03N 74.99W
05/16/2012 M1.00 INCH HERKIMER NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1200002
SNDSpecial weather statement, May 16, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 400 PM EDT WED MAY 16 2012 NYZ041>043-083-084-162030- SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-NORTHERN WARREN NY- SOUTHEAST WARREN NY-NORTHERN SARATOGA NY- 400 PM EDT WED MAY 16 2012 ...A STRONG THUNDERSTORM IN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... WARREN COUNTY IN EAST CENTRAL NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR LAKE LUZERNE-HADLEY...OR ABOUT 8 MILES SOUTHWEST OF LAKE GEORGE VILLAGE...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF LAKE GEORGE VILLAGE BY 405 PM EDT WEST GLENS FALLS BY 410 PM EDT GLENS FALLS BY 415 PM EDT HUDSON FALLS AND FORT EDWARD BY 420 PM EDT 6 MILES WEST OF HARTFORD BY 430 PM EDT IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4346 7338 4323 7337 4324 7389 4342 7391 TIME...MOT...LOC 2000Z 268DEG 22KT 4333 7377 BGM
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 1:53 PM EDT | Special Weather Statement | ALY | Hamilton | 37 min |
| May 16, 2:41 PM EDT | Special Weather Statement | ALY | Warren | 34 min |
| May 16, 3:12 PM EDT | Special Weather Statement | ALY | Oneida | 33 min |
| May 16, 3:20 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 55 min |
| May 16, 3:22 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Saratoga, Warren | 38 min |
| May 16, 3:40 PM EDT | Special Weather Statement | ALY | Saratoga | 35 min |
| May 16, 4:03 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 57 min |
| May 16, 4:46 PM EDT | Special Weather Statement | ALY | Saratoga | 29 min |
| May 16, 5:05 PM EDT | Special Weather Statement | ALY | Schenectady | 25 min |
| May 16, 5:08 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 67 min |
| May 16, 5:33 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady, Washington | 42 min |
| May 16, 5:49 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 56 min |
| May 16, 6:14 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 61 min |
| May 16, 2:28 PM EDT | Special Weather Statement | ALY | Windham | 47 min |
| May 16, 7:17 PM EDT | Special Weather Statement | ALY | Windham | 28 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.